I being on symbicort for sometime now. I am having trouble trying to keep my weight down.
I don't use symbicort but looking at the reviews no one has actually said anything about weight gain.
And it is not stated as a known side effect (below), however it is not to say that Symbicort isn't causing your weight gain. Discuss this with your doctor at your next visit.
Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Symbicort Aerosol:
Dizziness; dry mouth; headache; nausea; nervousness; stomach pain or upset; stuffy nose; throat irritation; tiredness; tremor; trouble sleeping; vomiting.
Seek medical attention right away if any of these SEVERE side effects occur when using Symbicort Aerosol:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, tongue, or throat; unusual hoarseness); back pain; bone pain; chest pain; fast or irregular heartbeat; fever, chills, or persistent sore throat; increased mucus production or change in color of mucus; new or worsening asthma or COPD symptoms (eg, coughing, increased chest tightness, shortness of breath, wheezing); seizures; severe or persistent dizziness, headache, nervousness, or tremor; severe or persistent muscle pain or cramps; trouble speaking; vision changes; white patches in your mouth or throat.
I gained 12 lbs the first month I used it. My Mom also gained quite a bit of weight. Once she stopped, the weight came off. I know it's not "listed" as a side effect, but I believe it is one. Just my opinion!
I have been on symbicort for one year now for COPD. I have gained 25 pounds. Now, I am only using it in the morning hoping I can lose some of these pounds. It does help me breathe better so I do not want to go off completely.
I have been using Symbicort, 320 - twice a day in winter, and 160 ditto in summer. I have no problems, no weight gain, no joint pain and no trips to E.R. for 3 years-very satisfied.
yes, i have put on about 25pounds and cant seem to loose it also, been on it for over 4yrs, its now used for pain and not just for depression. hope i helped.
I have been on Symbicort off and on for four years and have never gained weight from it. It is an inhaled steroid, not an oral, so weight gain is less likely. Could you have gained weight because your asthma is limiting your physical activities?
I've gained 12 pounds in one month. I work out 6 days per week burning 500 calories a time. I've eaten clean and am on the Paleo diet. Can't lose any weight so I'm going off it for awhile to see if I can lose it and if the puffiness in my face goes away.
Yes every time I go on it I put at least 5 kg on,Mainly on the stomach,love handles and face I have been doing cardio fast pace 7 Kph and 3 incline for minimum 30 mins every day and train with weights 3-4 times a week,yet when I mention this to the doctor they also say well it can’t be the medication as it is not one of the side effects.I wonder which is better no asthma and struggle with weight or asthma and keep the weight off
I've been on Symbicort for a while now and Yes, weight gain, body puffiness and severe hand trembling HAS BEEN a depressing problem for me. I'm going to STOP it.
Yes, I am putting on weight, too!
I gained about 20+ lbs since I started Simbicort... 2 months ago!
Also, very high anxiety... do you think will this anxiety will pass as my body gets used to the Simbicort?
- Symbicort Information for Consumers
- Symbicort Information for Healthcare Professionals (includes dosage details)
- Side Effects of Symbicort (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.